Alert archive / Massachusetts / Frost Advisories in 2019
Frost Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Apr 28, 2019, 3:13 PM EDT for 5 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 29, 2019, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 3:13 PM EDT (19:13 UTC)
- In effect from
- Apr 29, 2019, 1:00 AM EDT
- Expired
- Apr 29, 2019, 6:50 AM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 28, 9:59 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 9:59 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 959 AM EDT Sun Apr 28 2019 .SYNOPSIS... A low pressure system tracks south of New England today bringing a chilly rain to the area this afternoon into early evening. High pressure will bring dry and pleasant weather to the region Monday. However, on and off showers along with below normal temperatures are expected for much of next week. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 955 am update... Approaching shortwave allowing mid level cloudiness to rapidly overspread the region this morning. The associated rain shield will overspread western MA/northern CT between 11 am and 1 pm and across eastern MA/RI between noon and 2 pm, perhaps as late late as 3 pm on the immediate eastern MA coast. Still some uncertainty on how far north the main rain shield makes it. Most of the guidance indicates that the rain should be rather light north of the MA turnpike and especially north of route 2, where it might be rather spotty with dry weather dominating given limited forcing/lack of deeper moisture. The steadiest rain will be south of the MA pike this afternoon and particularly near the south coast, where the best forcing resides. Locations that reach the lower to middle 50s by lunchtime, should drop back into the 40s once the rain arrives. Ptype should be all liquid but a few wet snow flakes are possible along the east slopes of the Berks, but precipitation intensity does not appear to be enough for any accumulations even if that occurs. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight ... Clearing and drying out. Downsloping subsidence building from the N with a parent 1030 high building S. Critical to this forecast is how quickly conditions clear and how fast winds become light, if at all. Crucial towards low temperatures, whether frost / freeze conditions are observed where the growing season is considered active ... N CT, RI, SE and E-coastal MA. Higher confidence radiational cooling over CT, W and central MA. Widespread lows in the 30s with upper 20s for the high elevations. Monday ... What looks to be the pick of the week. Pleasant day, high pressure in control. Mixing up to H85 where temperatures will hover around freezing, considering the late April sun with increasing cloud cover late, winds overall light, turning S, expect temperatures to over- achieve and rise up into the low 60s for a good chunk of interior S New England. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... 230 AM update ... Highlights... * Active pattern with on/off showers Monday night through much of next week, although periods of dry weather mixed in as well * Temperatures cooler than normal this period Synoptic Overview ... Split flow regime continues our active/wet weather pattern with multiple rain chances thru all of next week. During this time the Southeast ridge builds northward into the Mid Atlc region. Meanwhile the northern stream jet remains robust thru the Maritimes. This sets up a boundary just south or very close to New England with multiple waves tracking on this front. Very difficult to time these individual waves especially in the extended. Thus forecast uncertainty remains high regarding exact timing of rain chances. Keep in mind there will also be times of dry weather in between frontal waves, thus not raining the entire time. As for temperatures, more certainty here given frontal boundary remaining south of the area supporting cooler than normal temps across southern New England. Daily Details... Monday night through Friday... 00z NAM...00Z GFS and 00z EC in good agreement on light rain overspreading the region Monday night into Tue AM, then a drying trend developing Tue afternoon as frontal wave exits. Thereafter, both ensembles and deterministic guidance struggle on timing and departure of upstream waves, thus high uncertainty regarding timing rain chances Wed thru Fri here in southern New England. Tho keeping in mind there will be dry stretches of weather too. Temperatures will be cooler than normal with frontal boundary remaining south of New England and Hudson Bay High Pressure noising southeast into New England providing the cool airmass. Next Weekend ... Trends suggest dry weather with northern stream trough moving offshore but likely cooler than normal behind this wave. As a result 12z EC ensembles lower 850 mb temps down to about -3C into southern New England 12z Sunday. This will likely preclude most locations from warming beyond the 50s. Normal high this time of year roughly 60-65. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/ ...High confidence. Today ...Clouds will continue to lower and thicken as generally light rain overspreads the region between 11 am and 3 pm from west to east. Conditions probably remain VFR north of the pike, but brief reductions to MVFR possible. Greater risk for MVFR conditions will be south of the MA turnpike. Tonight ... Becoming VFR / SKC. NW winds initially gusty especially over the waters with potential gusts up to 20 kts. Diminishing towards Monday morning. Monday ... VFR. Winds becoming light, turning S through the day, contending with sea-breezes along E-coastal MA closer to 16z. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Thursday/... Monday Night: Mainly VFR, with local MVFR possible. Chance RA. Tuesday: MVFR/IFR conditions possible. Breezy. Slight chance RA. Tuesday Night: Mainly VFR, with areas MVFR possible. Slight chance RA. Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA. Wednesday Night through Thursday: Mainly MVFR, with areas IFR possible. SHRA likely. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/...High confidence. Low pressure sweeping S of New England today with accompanying widespread rains behind which northerly winds follow, 10 to 15 kts, gusts to 20 kts diminishing into Monday beneath high pressure. Waves may pick up briefly to 5 feet on the outer waters closer to Monday morning, otherwise a downward trend continues. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely. Thursday: Winds less than 25 kt. Seas up to 5 ft. Rain showers likely. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until noon EDT today for ANZ250-254>256. && SYNOPSIS...Nocera/Sipprell NEAR TERM...Frank SHORT TERM...Sipprell LONG TERM...Nocera AVIATION...Frank/Nocera/Sipprell MARINE...Nocera/Sipprell
Hazardous weather outlook, Apr 28, 4:02 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 402 AM EDT Sun Apr 28 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-290815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 402 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-290815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 AM EDT Sun Apr 28 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:07 PM EDT | Small Craft Advisory | BOX | 18 hr |
Nearby
Frost Advisories in Massachusetts, 2019Frost Advisories in Connecticut, 2019Frost Advisories in Rhode Island, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.